Volume 14, issue 2 (2014)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 18
Issue 4, 1883–2507
Issue 3, 1259–1881
Issue 2, 635–1258
Issue 1, 1–633

Volume 17, 6 issues

Volume 16, 6 issues

Volume 15, 6 issues

Volume 14, 6 issues

Volume 13, 6 issues

Volume 12, 4 issues

Volume 11, 5 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 4 issues

Volume 7, 4 issues

Volume 6, 5 issues

Volume 5, 4 issues

Volume 4, 2 issues

Volume 3, 2 issues

Volume 2, 2 issues

Volume 1, 2 issues

The Journal
About the Journal
Subscriptions
Editorial Board
Editorial Interests
Editorial Procedure
Submission Guidelines
Submission Page
Author Index
To Appear
ISSN (electronic): 1472-2739
ISSN (print): 1472-2747
On compact hyperbolic manifolds of Euler characteristic two

Vincent Emery

Algebraic & Geometric Topology 14 (2014) 853–861
Abstract

We prove that for n > 4 there is no compact arithmetic hyperbolic n–manifold whose Euler characteristic has absolute value equal to 2. In particular, this shows the nonexistence of arithmetically defined hyperbolic rational homology n–spheres with n even and different than 4.

Dedicated to the memory of Colin Maclachlan

Keywords
locally symmetric spaces, hyperbolic manifolds, arithmetic groups, rational homology spheres
Mathematical Subject Classification 2010
Primary: 22E40
Secondary: 55C35, 51M25
References
Publication
Received: 15 May 2013
Accepted: 9 September 2013
Published: 31 January 2014
Authors
Vincent Emery
Department of Mathematics
Stanford University
Stanford, CA 94305
USA